Neuroleptic malignant syndrome (NMS) is a potentially fatal manifestation of antipsychotic use associated with symptoms that include mental status changes, muscle rigidity, fever and autonomic dysfunction. An occurrence of NMS with clozapine has been reported in the past but there are very few reports of successfully rechallenging the drug in individuals who have developed the syndrome. This case report discusses one of the few instances in literature where clozapine has been re-administered successfully to a patient without a reoccurrence of NMS. In conclusion, a rechallenge of clozapine after neuroleptic malignant syndrome can be done if care is taken to avoid concurrent use of lithium and other psychotropics, monitoring for NMS symptoms and titrating the dose upward slowly after a reasonable period of time.
Psychiatric Quarterly – Springer Journals
Published: Mar 15, 2014
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud